| Model Number |
30MM CENTRAL SCREW, MODULAR |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/06/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a univers revers surgery with a modular glenoid system the baseplate and central screw were dislocated during implantation.The baseplate and central screw were assembled correctly.The baseplate was seated correctly on the press, the central screw was placed correctly (placed, rotated until the hex pin engages and there is no longer a visible gap between the baseplate and central screw) and tightened correctly until the display shows between the min and max markings.When implanting the baseplate and central screw, the baseplate could not be screwed in sufficiently due to hard bone so that the back of the baseplate laid on the glenoid with satisfactory compression.The surgeon then tried to tighten the baseplate further using the baseplate extractor and baseplate extractor wrench, but the baseplate became detached from the central screw.The central screw remained in the glenoid and could be removed by using a 4mm hex driver.The thread was then recut with the thread cutter and a new baseplate with a new central screw was inserted.There was no harm for patient, operator or third party.The surgery was finished successfully.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
Additional Manufacturer Narrative
The complaint allegation was confirmed.One unpackaged ar-9561-30s batch, 15003158, was received for investigation.Functional testing of the returned mating part ar-9560-28-2, batch 12732846, was not conducted due to damage to the screw hex, which could result in the base plate becoming stuck.The visual evaluation found that the hex was damaged, with nicks, a possible sign of excessive force to screw/unscrew it from the base plate.The most likely cause of the reported failure is user error following the device surgical technique.According to i univers revers¿ modular glenoid system.Modular baseplate assembly.7.Combine the modular central screw or post with the modular baseplate component.These components mate via a taper connection.Note: if opting to use a monoblock component, proceed to step 8: baseplate implantation.There is a hex tip that must be aligned between the components in order for the taper to engage (see illustration).Rotate the components until the hex features align, resulting in a tactile coupling.Place the joined components within the taper assembly stand so that the central post/screw is facing up.Note: use the taper press to ensure proper taper connection between components.